MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VSP550EX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: evaluation is in progress, but not yet concluded.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, the tip broke off inside the patient.Generator used: valley lab.Generator settings: bipolar at 12.Product was not changed out as the vein harvest was already done.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 23, 2025.Upon further investigation of the reported event, the following information is new and/or changed: e1 (added reporter name).E2 (added health professional).E3 (added occupation).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 11, 3331, 3259, 19).The returned sample was inspected upon receipt and confirmed that the one side of the v-cutter was broken off.A retention sample from the same lot number was inspected to show no anomalies with the device and a fully intact v-cutter.During the manufacturing process, all vsp550 units are visually inspected and tested for functionality and performance along with inspection for v-cutter mechanism, prior to packaging.The cracked/fractured distal end of the v-cutter most likely resulted from excessive force applied to the distal end of the v-cutter during the procedure.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH PLUS WITH RADIAL INDICATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23877230
Report Number1124841-2025-00119
Device Sequence Number4706772
Product Code GEI
UDI-Device Identifier00699753450769
UDI-Public(01)00699753450769(17)280531(10)56K
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberVSP550EX
Device Catalogue NumberN/A
Device Lot Number56K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/29/2025
02/02/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/21/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown